Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 58, NWS Morristown, TN

May 28, 20216 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 28, 2021, 5:02 PM EDT for 6 counties in Tennessee. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2021, 5:02 PM EDT (21:02 UTC)
Expired
May 28, 2021, 5:45 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hawkins County, TN, Jefferson County, TN

The radar

The Knoxville radar (KMRX), 10 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:06 PM EDTTSTM WND DMG1 N Talbott, TNREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;.
May 28, 5:09 PM EDTTSTM WND GST 601 Wsw Alpha, TNSUSTAINED WINDS AROUND 40MPH WITH STRONGEST GUSTS UP TO AROUND 60MPH.
May 28, 5:10 PM EDTTSTM WND DMG3 Nnw Alpha, TNTREES DOWN AND LIMBS BROKEN IN PANTHER CREEK STATE PARK.
May 28, 5:10 PM EDTTSTM WND DMG3 Wnw Alpha, TNDAMAGE TO SEVERAL BOATS AT CEDAR HILL MARINA ON CHEROKEE LAKE.
May 28, 5:10 PM EDTTSTM WND GST 672 Ne Alpha, TNSPOTTER MEASURED 67MPH GUST. NUMEROUS LARGE TREE LIMBS DOWN.
May 28, 5:11 PM EDTTSTM WND DMG3 Wsw Morristown, TNSHED DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS54 KMRX 282102
SVRMRX
TNC029-057-059-063-073-089-282145-
/O.NEW.KMRX.SV.W.0058.210528T2102Z-210528T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
502 PM EDT Fri May 28 2021

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hawkins County in east Tennessee...
  Northeastern Jefferson County in east Tennessee...
  Northwestern Cocke County in east Tennessee...
  West central Greene County in east Tennessee...
  East central Grainger County in east Tennessee...
  Hamblen County in east Tennessee...

* Until 545 PM EDT.

* At 501 PM EDT, a severe thunderstorm was located near Jefferson
  City, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Morristown, Jefferson City, Bean Station, White Pine, Russellville,
  Mosheim, Bulls Gap, Panther Creek State Park, Alpha and St. Clair.

This includes Interstate 81 in Tennessee between mile markers 1 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3607 8346 3624 8351 3639 8308 3611 8295
TIME...MOT...LOC 2101Z 257DEG 42KT 3616 8348 

HAIL...<.75IN
WIND...60MPH
 
$$

JLB
4 follow-up statements
000 
WWUS54 KMRX 282105
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
505 PM EDT Fri May 28 2021

TNC029-057-059-063-073-089-282145-
/O.CON.KMRX.SV.W.0058.000000T0000Z-210528T2145Z/
Hawkins TN-Jefferson TN-Cocke TN-Greene TN-Grainger TN-Hamblen TN-
505 PM EDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN HAWKINS...NORTHEASTERN JEFFERSON...NORTHWESTERN
COCKE...WEST CENTRAL GREENE...EAST CENTRAL GRAINGER AND HAMBLEN
COUNTIES...

At 505 PM EDT, a severe thunderstorm was located near Jefferson City,
moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Morristown, Jefferson City, Bean Station, White Pine, Russellville,
Mosheim, Bulls Gap, Panther Creek State Park, Alpha and St. Clair.

This includes Interstate 81 in Tennessee between mile markers 1 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3607 8346 3624 8351 3639 8308 3611 8295
TIME...MOT...LOC 2105Z 257DEG 42KT 3617 8342 

HAIL...<.75IN
WIND...70MPH
 
$$

JLB
893 
WWUS54 KMRX 282115
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
515 PM EDT Fri May 28 2021

TNC029-057-089-282125-
/O.CAN.KMRX.SV.W.0058.000000T0000Z-210528T2145Z/
Jefferson TN-Cocke TN-Grainger TN-
515 PM EDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...
NORTHWESTERN COCKE AND EAST CENTRAL GRAINGER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3611 8295 3612 8313 3616 8317 3618 8317
      3617 8319 3613 8318 3613 8320 3615 8322
      3615 8323 3613 8322 3614 8325 3615 8334
      3622 8336 3639 8308
TIME...MOT...LOC 2115Z 257DEG 42KT 3620 8327 

$$

TNC059-063-073-282145-
/O.CON.KMRX.SV.W.0058.000000T0000Z-210528T2145Z/
Hawkins TN-Greene TN-Hamblen TN-
515 PM EDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN HAWKINS...WEST CENTRAL GREENE AND HAMBLEN
COUNTIES...

At 515 PM EDT, a severe thunderstorm was located over Morristown,
moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Morristown, Russellville, Mosheim, Bulls Gap, St. Clair, Lowland and
Mohawk.

This includes Interstate 81 in Tennessee between mile markers 9 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3611 8295 3612 8313 3616 8317 3618 8317
      3617 8319 3613 8318 3613 8320 3615 8322
      3615 8323 3613 8322 3614 8325 3615 8334
      3622 8336 3639 8308
TIME...MOT...LOC 2115Z 257DEG 42KT 3620 8327 

HAIL...<.75IN
WIND...70MPH
 
$$

JLB
357 
WWUS54 KMRX 282126
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
526 PM EDT Fri May 28 2021

TNC059-063-073-282145-
/O.CON.KMRX.SV.W.0058.000000T0000Z-210528T2145Z/
Hawkins TN-Greene TN-Hamblen TN-
526 PM EDT Fri May 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN HAWKINS...WEST CENTRAL GREENE AND NORTHEASTERN
HAMBLEN COUNTIES...

At 526 PM EDT, a severe thunderstorm was located near Russellville,
or 10 miles east of Morristown, moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Russellville, Mosheim, Bulls Gap, St. Clair and Mohawk. 

This includes Interstate 81 in Tennessee between mile markers 16 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3630 8322 3639 8308 3611 8295 3612 8313
      3615 8316 3618 8317 3619 8317 3621 8318
TIME...MOT...LOC 2126Z 257DEG 42KT 3623 8311 

HAIL...<.75IN
WIND...70MPH
 
$$

JLB
090 
WWUS54 KMRX 282142
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
542 PM EDT Fri May 28 2021

TNC059-063-073-282152-
/O.EXP.KMRX.SV.W.0058.000000T0000Z-210528T2145Z/
Hawkins TN-Greene TN-Hamblen TN-
542 PM EDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAWKINS...WEST
CENTRAL GREENE AND NORTHEASTERN HAMBLEN COUNTIES WILL EXPIRE AT 545
PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3630 8322 3639 8308 3611 8295 3612 8313
      3615 8316 3618 8317 3619 8317 3621 8318
TIME...MOT...LOC 2142Z 257DEG 42KT 3627 8291 

$$

JLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:49 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 28, 3:49 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
349 PM EDT Fri May 28 2021

.SHORT TERM...(Tonight and Saturday)...

A pre-frontal line of showers and thunderstorms is moving across
northern and western sections of the forecast area at mid
afternoon. Gusty winds to 40 mph and locally heavy rain is falling
in the line with heaviest rainfall over the northern plateau.
Small hail is possible in the storms too. Temperatures are in the
80s out ahead of the line with 85 at Chattanooga to mid 60s to
around 70 in rain cooled areas. Eastern sections of the forecast
area will see the showers and storms in the next few hours. Still
possible that a few storms could produce higher wind gusts and
knock some trees down. Later this evening more showers are
possible ahead of cold front now moving across western Tennessee.
This activity should be lighter than the current activity.
Adjusted forecast to lower rain chances after 06Z Saturday. Lows
tonight will be much colder than the last several days mostly 50s.
Saturday behind cold front deep upper trough settles over the
eastern states with shortwave energy rotating across the region.
Clouds will be slow to clear with a chance of showers. Highest
chances across the northeast part of the region. Temperatures will
be about 15 degrees cooler...in the mid 60s to near 70.

TD

.LONG TERM...(Saturday night through Friday)...

Key Messages:

1. Light and lingering rain showers Saturday night into Sunday
morning across northeast TN and southwest VA, drier Sunday through
Tuesday.

2. Moisture and temperatures will gradually rebound mid-week through
the end of the week along with increasing chances of precipitation.

Upper trough will be pulling out of the area Saturday night.
There may be a few light, lingering, showers early Saturday
evening into Sunday morning across northeast TN and SWVA.
Overnight lows will range from the upper 40s to near 50. On
Sunday, clouds may linger across northeast TN and SWVA in the
morning before clearing out late afternoon as northwest flow helps
to bring drier air into the region. Most other areas should see
plenty of sun. Highs will top out in the upper 60s to mid 70s.
Northwest flow transitions to zonal flow on Monday but with dry
air remaining. The rising heights will allow temperatures to be
warmer with highs in the upper 70s to low 80s.

Both temperatures and moisture climb on Tuesday as a high pressure
to our east provides southwesterly flow across our area. Most areas
will stay dry but will have a slight chance POP in for the eastern
mountains.

Our best chances for precip look to occur on Wednesday and Thursday
though there are model differences. On Wednesday, a shortwave will
move out of the Great Plains and toward our area. On Thursday, the
GFS shows this shortwave moving up through the Ohio River Valley and
getting absorbed into a long wave trough as it's swinging through
the Great Lakes Region. However, the ECMWF shows the shortwave
becoming cutoff and forming a closed low. We should get rain/storms
regardless of how this plays out. The main difference will be
timing. With the GFS, precip chances would linger through Friday as
the trough will be a slow mover due to a Bermuda high in place to
the east. The ECMWF would keep precip going [past the extended
forecast due to the cutoff low. Temps Wednesday through Friday will
be in the low 80s for highs and 60s for lows.

SR

&&

.AVIATION...
18Z TAF DISCUSSION.

Ceilings will drop to MVFR because of thunderstorms this
afternoon temporarily and gusty winds from the southwest will
continue through early evening with gusts up to around 25 knots.
Lower clouds and showers may reform ahead of the cold front by
late evening. MVFR ceilings to linger late tonight and slowly
improve by late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             57  70  51  76  53 /  40  10   0   0   0
Knoxville McGhee Tyson Airport, TN  57  66  51  70  50 /  70  20  10  10   0
Oak Ridge, TN                       56  66  48  71  49 /  70  10  10  10   0
Tri Cities Airport, TN              58  67  50  66  47 /  90  20  20  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, May 28, 3:23 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
323 PM EDT Fri May 28 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
323 PM EDT Fri May 28 2021 /223 PM CDT Fri May 28 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will move across the region through
early this evening. An isolated storm could be severe late this
afternoon into the evening producing localized damaging winds up
to 60 mph and hail up to quarter size. The thunderstorms will
also produce locally heavy rainfall that could cause ponding in
low-lying or poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

TD/SR

In the hours before

Special weather statement, May 28, 3:38 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
338 PM EDT Fri May 28 2021

VAZ008-282015-
Washington VA-
338 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY AND THE
NORTHEASTERN CITY OF BRISTOL UNTIL 415 PM EDT...

At 338 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abingdon, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bristol Va, Abingdon, Glade Spring, Lindell, Holston, Hilander Park
and Emory-Meadow View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8213 3678 8216 3680 8211 3682 8212
      3683 8211 3688 8200 3687 8194 3689 8189
      3693 8184 3693 8183 3679 8170 3675 8168
TIME...MOT...LOC 1938Z 249DEG 28KT 3679 8199

SR
Special weather statement, May 28, 3:54 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Morristown TN
354 PM EDT Fri May 28 2021

TNZ068-071-086-282030-
Northwest Monroe TN-Loudon TN-NW Blount TN-
354 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUDON...
NORTHWESTERN BLOUNT AND NORTHWESTERN MONROE COUNTIES UNTIL 430 PM
EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Madisonville, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Maryville, Lenoir City, Loudon, Madisonville, Louisville, Vonore,
Greenback, Friendsville, Philadelphia and Fort Loudon State Park.

LAT...LON 3566 8447 3583 8419 3579 8416 3579 8414
      3584 8414 3585 8415 3585 8413 3584 8412
      3583 8412 3584 8411 3567 8398 3553 8437
TIME...MOT...LOC 1954Z 237DEG 30KT 3563 8433

SR
Special weather statement, May 28, 4:13 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
413 PM EDT Fri May 28 2021

TNZ013-014-036>038-069-282100-
Anderson TN-Claiborne TN-Union TN-Campbell TN-Grainger TN-Knox TN-
413 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CLAIBORNE...KNOX...ANDERSON...
EASTERN CAMPBELL...UNION AND WESTERN GRAINGER COUNTIES UNTIL 500 PM
EDT...

At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Follette to near Oak Ridge. Movement
was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Knoxville, Oak Ridge, Clinton, Alcoa, La Follette, Maynardville,
Rutledge, Farragut, New Tazewell and Tazewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3650 8339 3616 8353 3618 8354 3619 8356
      3613 8361 3614 8364 3610 8363 3612 8367
      3608 8366 3609 8371 3597 8365 3585 8385
      3586 8398 3588 8400 3587 8403 3586 8401
      3588 8425 3597 8431 3655 8408
TIME...MOT...LOC 2012Z 274DEG 47KT 3641 8418 3597 8436

Moulton
Special weather statement, May 28, 4:18 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT Fri May 28 2021

TNZ072-086-087-282100-
Blount Smoky Mountains TN-Northwest Monroe TN-Southeast Monroe TN-
418 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BLOUNT AND EAST
CENTRAL MONROE COUNTIES UNTIL 500 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Madisonville, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tariffville, Citico, Citico Beach and Deals Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3538 8420 3549 8426 3554 8409 3555 8401
      3558 8398 3562 8385 3553 8381 3552 8385
      3552 8388 3547 8392 3547 8394 3545 8397
      3541 8402
TIME...MOT...LOC 2018Z 247DEG 32KT 3541 8424

JLB
Local storm report, May 28, 4:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 PM EDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     3 WNW CLINTON           36.11N 84.18W
05/28/2021                   ANDERSON           TN   911 CALL CENTER

            TREES DOWN IN THE AREA, AND SOME POWER
            OUTAGES.

&&
Special weather statement, May 28, 4:56 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
456 PM EDT Fri May 28 2021

TNZ014-038-039-069>071-073-282145-
Jefferson TN-Claiborne TN-Hamblen TN-Grainger TN-Knox TN-
North Sevier TN-NW Blount TN-
456 PM EDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAIBORNE...
SOUTHEASTERN KNOX...NORTHWESTERN BLOUNT...JEFFERSON...GRAINGER...
NORTHERN SEVIER AND HAMBLEN COUNTIES UNTIL 545 PM EDT...

At 455 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tazewell to near New Market to 8 miles
northwest of Sevierville to near Louisville. Movement was east at 50
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Knoxville, Morristown, Sevierville, Alcoa, Jefferson City, Dandridge,
Rutledge, New Tazewell, Bean Station and Louisville.

LAT...LON 3641 8339 3639 8328 3632 8328 3629 8326
      3628 8323 3613 8318 3614 8321 3615 8322
      3613 8322 3613 8324 3591 8329 3589 8332
      3587 8331 3582 8366 3584 8420 3593 8379
      3617 8365 3652 8361 3652 8339
TIME...MOT...LOC 2055Z 260DEG 42KT 3642 8353 3618 8356 3595 8371 3588
8402

JLB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:44 PM EDTSpecial Weather StatementMRXHancock, Hawkins46 min
May 28, 2:58 PM EDTAreal Flood AdvisoryMRXCampbell, Morgan, Scott3 hr
May 28, 3:00 PM EDTSpecial Weather StatementMRXGrainger45 min
May 28, 3:08 PM EDTSpecial Weather StatementMRXSullivan37 min
May 28, 3:33 PM EDTSpecial Weather StatementMRXCampbell, Morgan, Roane, Scott42 min
May 28, 3:54 PM EDTSpecial Weather StatementMRXLoudon36 min
May 28, 3:58 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Morgan, Roane47 min
May 28, 4:13 PM EDTSpecial Weather StatementMRXAnderson, Claiborne, Grainger, Knox, Union47 min
May 28, 4:18 PM EDTSpecial Weather StatementMRXMonroe42 min
May 28, 4:32 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Union43 min
May 28, 4:56 PM EDTSpecial Weather StatementMRXGrainger, Hamblen, Jefferson49 min
May 28, 5:18 PM EDTSpecial Weather StatementMRXGreene, Hamblen, Hancock, Hawkins, Jefferson42 min
May 28, 5:35 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins40 min
May 28, 5:40 PM EDTSpecial Weather StatementMRXMonroe, Polk65 min
May 28, 5:58 PM EDTSpecial Weather StatementMRXCarter, Sullivan, Washington62 min
May 28, 6:42 PM EDTSpecial Weather StatementMRXCarter, Johnson48 min
May 28, 6:46 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.